August  2022, 42(8): 4095-4125. doi: 10.3934/dcds.2022047

Boundedness and stabilization of a three-dimensional parabolic-elliptic Keller-Segel-Stokes system

School of Mathematics and Information Sciences, Yantai University, Yantai 264005, China

*Corresponding author: Jiashan Zheng

Received  October 2021 Revised  March 2022 Published  August 2022 Early access  April 2022

Fund Project: The work is supported by NSF grant 11601215

This paper is concerned with the volume-filling effect on global solvability and stabilization in a parabolic-elliptic Keller-Segel-Stokes systems
$\begin{align} \left\{ \begin{array}{l} n_t+u\cdot\nabla n = \Delta n-\nabla\cdot(nS(n)\nabla c),\quad x\in \Omega, t>0,\\ u\cdot\nabla c = \Delta c-c+n,\quad x\in \Omega, t>0,\\ u_t+\nabla P = \Delta u+n\nabla \phi,\quad x\in \Omega, t>0,\\ \nabla\cdot u = 0,\quad x\in \Omega, t>0\\ \end{array}\right. \end{align} \;\;\;\;\;\;\;\;\;\;\;\;(KSF)$
with no-flux boundary conditions for
$ n $
and
$ c $
as well as no-slip boundary condition for
$ u $
in a bounded domain
$ \Omega \subseteq \mathbb{R}^3 $
with smooth boundary. Here the nonnegative function
$ S\in C^2(\bar{\Omega}) $
denotes the chemotactic sensitivity which fulfills
$ |S(n)|\leq C_S(1 + n)^{-\alpha} \; \; \; \; \text{for all}\; \; n\geq0 $
with some
$ C_S > 0 $
and
$ \alpha> 0 $
. Imposing no restriction on the size of the initial data, by seeking some new functionals and using the bootstrap arguments on the system, we establish the existence and boundedness of global classical solutions to parabolic-elliptic Keller-Segel-Stokes system under the assumption
$ \alpha> \frac{1}{2} $
. On the basis of this, we further prove that if the chemotactic coefficient
$ C_S $
is appropriately small, the obtained solutions are shown to approach the spatially homogeneous steady state
$ (\bar{n}_0, \bar{n}_0, 0) $
in the large time limit, where
$ \bar{n}_0 = \frac{1}{|\Omega|}\int_{\Omega}n_0 $
, provided that merely
$ n_0\not \equiv0 $
on
$ \Omega $
.
Citation: Pengmei Zhang, Jiashan Zheng. Boundedness and stabilization of a three-dimensional parabolic-elliptic Keller-Segel-Stokes system. Discrete and Continuous Dynamical Systems, 2022, 42 (8) : 4095-4125. doi: 10.3934/dcds.2022047
References:
[1]

X. Bai and M. Winkler, Equilibration in a fully parabolic two-species chemotaxis system with competitive kinetics, Indiana Univ. Math. J., 65 (2016), 553-583.  doi: 10.1512/iumj.2016.65.5776.

[2]

R. DuanA. Lorz and P. Markowich, Global solutions to the coupled chemotaxis-fluid equations, Comm. Partial Differential Equations, 35 (2010), 1635-1673.  doi: 10.1080/03605302.2010.497199.

[3]

Y. Ke and J. Zheng, An optimal result for global existence in a three-dimensional Keller-Segel-Navier-Stokes system involving tensor-valued sensitivity with saturation, Calc. Var. Partial Differential Equations, 58 (2019), 27pp. doi: 10.1007/s00526-019-1568-2.

[4]

K. J. Painter and T. Hillen, Volume-filling and quorum-sensing in models for chemosensitive movement, Can. Appl. Math. Q., 10 (2002), 501-543. 

[5]

Y. Peng and Z. Xiang, Global existence and boundedness in a 3D Keller–Segel–Stokes system with nonlinear diffusion and rotational flux, Z. Angew. Math. Phys., 68 (2017), 26pp. doi: 10.1007/s00033-017-0816-6.

[6]

H. Sohr, The Navier-Stokes Equations. An Elementary Functional Analytic Approach, Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser Verlag, Basel, 2001. doi: 10.1007/978-3-0348-8255-2.

[7]

Y. Tao and M. Winkler, Locally bounded global solutions in a three-dimensional chemotaxis–Stokes system with nonlinear diffusion, Ann. Inst. H. Poincaré Anal. Non Linéaire, 30 (2013), 157-178.  doi: 10.1016/j.anihpc.2012.07.002.

[8]

Y. WangM. Winkler and Z. Xiang, Global classical solutions in a two-dimensional chemotaxis–Navier–Stokes system with subcritical sensitivity, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 18 (2018), 421-466.  doi: 10.2422/2036-2145.201603_004.

[9]

Y. Wang and Z. Xiang, Global existence and boundedness in a Keller–Segel–Stokes system involving a tensor-valued sensitivity with saturation, J. Differential Equations, 259 (2015), 7578-7609.  doi: 10.1016/j.jde.2015.08.027.

[10]

Y. Wang and Z. Xiang, Global existence and boundedness in a Keller–Segel–Stokes system involving a tensor-valued sensitivity with saturation: The 3D case, J. Differential Equations, 261 (2016), 4944-4973.  doi: 10.1016/j.jde.2016.07.010.

[11]

M. Winkler, Aggregation vs. global diffusive behavior in the higher-dimensional Keller–Segel model, J. Differential Equations, 248 (2010), 2889-2905.  doi: 10.1016/j.jde.2010.02.008.

[12]

M. Winkler, Boundedness and large time behavior in a three-dimensional chemotaxis–Stokes system with nonlinear diffusion and general sensitivity, Calc. Var. Partial Differential Equations, 54 (2015), 3789-3828.  doi: 10.1007/s00526-015-0922-2.

[13]

M. Winkler, Does fluid interaction affect regularity in the three-dimensional Keller–Segel System with saturated sensitivity?, J. Math. Fluid Mech., 20 (2018), 1889-1909.  doi: 10.1007/s00021-018-0395-0.

[14]

M. Winkler, Global existence and stabilization in a degenerate chemotaxis–Stokes system with mildly strong diffusion enhancement, J. Differential Equations, 264 (2018), 6109-6151.  doi: 10.1016/j.jde.2018.01.027.

[15]

M. Winkler, Global large-data solutions in a chemotaxis–(Navier–)Stokes system modeling cellular swimming in fluid drops, Comm. Partial Differential Equations, 37 (2012), 319-351.  doi: 10.1080/03605302.2011.591865.

[16]

M. Winkler, Global weak solutions in a three-dimensional chemotaxis–Navier–Stokes system, Ann. Inst. H. Poincaré Anal. Non Linéaire, 33 (2016), 1329-1352.  doi: 10.1016/j.anihpc.2015.05.002.

[17]

M. Winkler, Stabilization in a two-dimensional chemotaxis–Navier–Stokes system, Arch. Ration. Mech. Anal., 211 (2014), 455-487.  doi: 10.1007/s00205-013-0678-9.

[18]

M. Winkler, A three-dimensional Keller–Segel–Navier–Stokes system with logistic source: Global weak solutions and asymptotic stabilization, J. Funct. Anal., 276 (2019), 1339-1401.  doi: 10.1016/j.jfa.2018.12.009.

[19]

Q. Zhang and X. Zheng, Global well-posedness for the two-dimensional incompressible chemotaxis–Navier–Stokes equations, SIAM J. Math. Anal., 46 (2014), 3078-3105.  doi: 10.1137/130936920.

[20]

J. Zheng, Eventual smoothness and stabilization in a three-dimensional Keller-Segel-Navier-Stokes system with rotational flux, Calc. Var. Partial Differential Equations, 61 (2022), 34pp. doi: 10.1007/s00526-021-02164-6.

[21]

J. Zheng, Global classical solutions and stabilization in a two-dimensional parabolic–elliptic Keller–Segel–Stokes system, J. Math. Fluid Mech., 23 (2021), 25pp. doi: 10.1007/s00021-021-00600-3.

[22]

J. Zheng, Global existence and boundedness in a three-dimensional chemotaxis–Stokes system with nonlinear diffusion and general sensitivity, Ann. Mat. Pura Appl. (4), 201 (2022), 243-288.  doi: 10.1007/s10231-021-01115-4.

[23]

J. Zheng, A new result for the global existence (and boundedness) and regularity of a three-dimensional Keller-Segel-Navier-Stokes system modeling coral fertilization, J. Differential Equations, 272 (2021), 164-202.  doi: 10.1016/j.jde.2020.09.029.

[24]

J. Zheng, An optimal result for global existence and boundedness in a three-dimensional Keller–Segel–Stokes system with nonlinear diffusion, J. Differential Equations, 267 (2019), 2385-2415.  doi: 10.1016/j.jde.2019.03.013.

[25]

J. Zheng and Y. Ke, Blow-up prevention by nonlinear diffusion in a 2D Keller–Segel–Navier–Stokes system with rotational flux, J. Differential Equations, 268 (2020), 7092-7120.  doi: 10.1016/j.jde.2019.11.071.

[26]

J. Zheng and Y. Ke, Global bounded weak solutions for a chemotaxis–Stokes system with nonlinear diffusion and rotation, J. Differential Equations, 289 (2021), 182-235.  doi: 10.1016/j.jde.2021.04.020.

show all references

References:
[1]

X. Bai and M. Winkler, Equilibration in a fully parabolic two-species chemotaxis system with competitive kinetics, Indiana Univ. Math. J., 65 (2016), 553-583.  doi: 10.1512/iumj.2016.65.5776.

[2]

R. DuanA. Lorz and P. Markowich, Global solutions to the coupled chemotaxis-fluid equations, Comm. Partial Differential Equations, 35 (2010), 1635-1673.  doi: 10.1080/03605302.2010.497199.

[3]

Y. Ke and J. Zheng, An optimal result for global existence in a three-dimensional Keller-Segel-Navier-Stokes system involving tensor-valued sensitivity with saturation, Calc. Var. Partial Differential Equations, 58 (2019), 27pp. doi: 10.1007/s00526-019-1568-2.

[4]

K. J. Painter and T. Hillen, Volume-filling and quorum-sensing in models for chemosensitive movement, Can. Appl. Math. Q., 10 (2002), 501-543. 

[5]

Y. Peng and Z. Xiang, Global existence and boundedness in a 3D Keller–Segel–Stokes system with nonlinear diffusion and rotational flux, Z. Angew. Math. Phys., 68 (2017), 26pp. doi: 10.1007/s00033-017-0816-6.

[6]

H. Sohr, The Navier-Stokes Equations. An Elementary Functional Analytic Approach, Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser Verlag, Basel, 2001. doi: 10.1007/978-3-0348-8255-2.

[7]

Y. Tao and M. Winkler, Locally bounded global solutions in a three-dimensional chemotaxis–Stokes system with nonlinear diffusion, Ann. Inst. H. Poincaré Anal. Non Linéaire, 30 (2013), 157-178.  doi: 10.1016/j.anihpc.2012.07.002.

[8]

Y. WangM. Winkler and Z. Xiang, Global classical solutions in a two-dimensional chemotaxis–Navier–Stokes system with subcritical sensitivity, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 18 (2018), 421-466.  doi: 10.2422/2036-2145.201603_004.

[9]

Y. Wang and Z. Xiang, Global existence and boundedness in a Keller–Segel–Stokes system involving a tensor-valued sensitivity with saturation, J. Differential Equations, 259 (2015), 7578-7609.  doi: 10.1016/j.jde.2015.08.027.

[10]

Y. Wang and Z. Xiang, Global existence and boundedness in a Keller–Segel–Stokes system involving a tensor-valued sensitivity with saturation: The 3D case, J. Differential Equations, 261 (2016), 4944-4973.  doi: 10.1016/j.jde.2016.07.010.

[11]

M. Winkler, Aggregation vs. global diffusive behavior in the higher-dimensional Keller–Segel model, J. Differential Equations, 248 (2010), 2889-2905.  doi: 10.1016/j.jde.2010.02.008.

[12]

M. Winkler, Boundedness and large time behavior in a three-dimensional chemotaxis–Stokes system with nonlinear diffusion and general sensitivity, Calc. Var. Partial Differential Equations, 54 (2015), 3789-3828.  doi: 10.1007/s00526-015-0922-2.

[13]

M. Winkler, Does fluid interaction affect regularity in the three-dimensional Keller–Segel System with saturated sensitivity?, J. Math. Fluid Mech., 20 (2018), 1889-1909.  doi: 10.1007/s00021-018-0395-0.

[14]

M. Winkler, Global existence and stabilization in a degenerate chemotaxis–Stokes system with mildly strong diffusion enhancement, J. Differential Equations, 264 (2018), 6109-6151.  doi: 10.1016/j.jde.2018.01.027.

[15]

M. Winkler, Global large-data solutions in a chemotaxis–(Navier–)Stokes system modeling cellular swimming in fluid drops, Comm. Partial Differential Equations, 37 (2012), 319-351.  doi: 10.1080/03605302.2011.591865.

[16]

M. Winkler, Global weak solutions in a three-dimensional chemotaxis–Navier–Stokes system, Ann. Inst. H. Poincaré Anal. Non Linéaire, 33 (2016), 1329-1352.  doi: 10.1016/j.anihpc.2015.05.002.

[17]

M. Winkler, Stabilization in a two-dimensional chemotaxis–Navier–Stokes system, Arch. Ration. Mech. Anal., 211 (2014), 455-487.  doi: 10.1007/s00205-013-0678-9.

[18]

M. Winkler, A three-dimensional Keller–Segel–Navier–Stokes system with logistic source: Global weak solutions and asymptotic stabilization, J. Funct. Anal., 276 (2019), 1339-1401.  doi: 10.1016/j.jfa.2018.12.009.

[19]

Q. Zhang and X. Zheng, Global well-posedness for the two-dimensional incompressible chemotaxis–Navier–Stokes equations, SIAM J. Math. Anal., 46 (2014), 3078-3105.  doi: 10.1137/130936920.

[20]

J. Zheng, Eventual smoothness and stabilization in a three-dimensional Keller-Segel-Navier-Stokes system with rotational flux, Calc. Var. Partial Differential Equations, 61 (2022), 34pp. doi: 10.1007/s00526-021-02164-6.

[21]

J. Zheng, Global classical solutions and stabilization in a two-dimensional parabolic–elliptic Keller–Segel–Stokes system, J. Math. Fluid Mech., 23 (2021), 25pp. doi: 10.1007/s00021-021-00600-3.

[22]

J. Zheng, Global existence and boundedness in a three-dimensional chemotaxis–Stokes system with nonlinear diffusion and general sensitivity, Ann. Mat. Pura Appl. (4), 201 (2022), 243-288.  doi: 10.1007/s10231-021-01115-4.

[23]

J. Zheng, A new result for the global existence (and boundedness) and regularity of a three-dimensional Keller-Segel-Navier-Stokes system modeling coral fertilization, J. Differential Equations, 272 (2021), 164-202.  doi: 10.1016/j.jde.2020.09.029.

[24]

J. Zheng, An optimal result for global existence and boundedness in a three-dimensional Keller–Segel–Stokes system with nonlinear diffusion, J. Differential Equations, 267 (2019), 2385-2415.  doi: 10.1016/j.jde.2019.03.013.

[25]

J. Zheng and Y. Ke, Blow-up prevention by nonlinear diffusion in a 2D Keller–Segel–Navier–Stokes system with rotational flux, J. Differential Equations, 268 (2020), 7092-7120.  doi: 10.1016/j.jde.2019.11.071.

[26]

J. Zheng and Y. Ke, Global bounded weak solutions for a chemotaxis–Stokes system with nonlinear diffusion and rotation, J. Differential Equations, 289 (2021), 182-235.  doi: 10.1016/j.jde.2021.04.020.

[1]

Kentarou Fujie, Takasi Senba. Global existence and boundedness in a parabolic-elliptic Keller-Segel system with general sensitivity. Discrete and Continuous Dynamical Systems - B, 2016, 21 (1) : 81-102. doi: 10.3934/dcdsb.2016.21.81

[2]

Tobias Black. Global generalized solutions to a parabolic-elliptic Keller-Segel system with singular sensitivity. Discrete and Continuous Dynamical Systems - S, 2020, 13 (2) : 119-137. doi: 10.3934/dcdss.2020007

[3]

Johannes Lankeit. Infinite time blow-up of many solutions to a general quasilinear parabolic-elliptic Keller-Segel system. Discrete and Continuous Dynamical Systems - S, 2020, 13 (2) : 233-255. doi: 10.3934/dcdss.2020013

[4]

Mengyao Ding, Sining Zheng. $ L^γ$-measure criteria for boundedness in a quasilinear parabolic-elliptic Keller-Segel system with supercritical sensitivity. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 2971-2988. doi: 10.3934/dcdsb.2018295

[5]

Sachiko Ishida. $L^\infty$-decay property for quasilinear degenerate parabolic-elliptic Keller-Segel systems. Conference Publications, 2013, 2013 (special) : 335-344. doi: 10.3934/proc.2013.2013.335

[6]

Ansgar Jüngel, Oliver Leingang. Blow-up of solutions to semi-discrete parabolic-elliptic Keller-Segel models. Discrete and Continuous Dynamical Systems - B, 2019, 24 (9) : 4755-4782. doi: 10.3934/dcdsb.2019029

[7]

Jinhuan Wang, Li Chen, Liang Hong. Parabolic elliptic type Keller-Segel system on the whole space case. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 1061-1084. doi: 10.3934/dcds.2016.36.1061

[8]

Hi Jun Choe, Bataa Lkhagvasuren, Minsuk Yang. Wellposedness of the Keller-Segel Navier-Stokes equations in the critical Besov spaces. Communications on Pure and Applied Analysis, 2015, 14 (6) : 2453-2464. doi: 10.3934/cpaa.2015.14.2453

[9]

Piotr Biler, Ignacio Guerra, Grzegorz Karch. Large global-in-time solutions of the parabolic-parabolic Keller-Segel system on the plane. Communications on Pure and Applied Analysis, 2015, 14 (6) : 2117-2126. doi: 10.3934/cpaa.2015.14.2117

[10]

Chao Deng, Tong Li. Global existence and large time behavior of a 2D Keller-Segel system in logarithmic Lebesgue spaces. Discrete and Continuous Dynamical Systems - B, 2019, 24 (1) : 183-195. doi: 10.3934/dcdsb.2018093

[11]

Hao Yu, Wei Wang, Sining Zheng. Boundedness of solutions to a fully parabolic Keller-Segel system with nonlinear sensitivity. Discrete and Continuous Dynamical Systems - B, 2017, 22 (4) : 1635-1644. doi: 10.3934/dcdsb.2017078

[12]

Luca Battaglia. A general existence result for stationary solutions to the Keller-Segel system. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 905-926. doi: 10.3934/dcds.2019038

[13]

Hai-Yang Jin, Zhi-An Wang. Global stabilization of the full attraction-repulsion Keller-Segel system. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3509-3527. doi: 10.3934/dcds.2020027

[14]

Hao Yu, Wei Wang, Sining Zheng. Global boundedness of solutions to a Keller-Segel system with nonlinear sensitivity. Discrete and Continuous Dynamical Systems - B, 2016, 21 (4) : 1317-1327. doi: 10.3934/dcdsb.2016.21.1317

[15]

Ling Liu, Jiashan Zheng, Gui Bao. Global weak solutions in a three-dimensional Keller-Segel-Navier-Stokes system modeling coral fertilization. Discrete and Continuous Dynamical Systems - B, 2020, 25 (9) : 3437-3460. doi: 10.3934/dcdsb.2020068

[16]

Miaoqing Tian, Sining Zheng. Global boundedness versus finite-time blow-up of solutions to a quasilinear fully parabolic Keller-Segel system of two species. Communications on Pure and Applied Analysis, 2016, 15 (1) : 243-260. doi: 10.3934/cpaa.2016.15.243

[17]

Youshan Tao, Michael Winkler. Global existence and boundedness in a Keller-Segel-Stokes model with arbitrary porous medium diffusion. Discrete and Continuous Dynamical Systems, 2012, 32 (5) : 1901-1914. doi: 10.3934/dcds.2012.32.1901

[18]

Tomasz Cieślak, Kentarou Fujie. Global existence in the 1D quasilinear parabolic-elliptic chemotaxis system with critical nonlinearity. Discrete and Continuous Dynamical Systems - S, 2020, 13 (2) : 165-176. doi: 10.3934/dcdss.2020009

[19]

Monica Marras, Stella Vernier Piro, Giuseppe Viglialoro. Lower bounds for blow-up in a parabolic-parabolic Keller-Segel system. Conference Publications, 2015, 2015 (special) : 809-816. doi: 10.3934/proc.2015.0809

[20]

Kentarou Fujie, Chihiro Nishiyama, Tomomi Yokota. Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with the sensitivity $v^{-1}S(u)$. Conference Publications, 2015, 2015 (special) : 464-472. doi: 10.3934/proc.2015.0464

2021 Impact Factor: 1.588

Article outline

[Back to Top]